Alert archive / Arizona / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 2, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jun 16, 2018, 5:48 PM MST for Cochise County, Arizona. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2018, 5:48 PM MST (00:48 UTC)
- Expired
- Jun 16, 2018, 6:30 PM MST
- In force
- 42 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 26 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 0.8 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 779 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1625 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
439
WUUS55 KTWC 170048
SVRTWC
AZC003-170130-
/O.NEW.KTWC.SV.W.0002.180617T0048Z-180617T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tucson AZ
548 PM MST SAT JUN 16 2018
The National Weather Service in Tucson has issued a
* Severe Thunderstorm Warning for...
Western Cochise County in southeastern Arizona...
* Until 630 PM MST.
* At 548 PM MST, a severe thunderstorm was located near Benson, or 29
miles north of Sierra Vista, moving northeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Benson and Mescal.
This includes the following highways...
Interstate 10 between mile markers 297 and 311.
Route 80 between mile markers 293 and 294.
Route 90 between mile markers 290 and 292.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3190 11045 3200 11045 3208 11029 3197 11019
TIME...MOT...LOC 0048Z 241DEG 7KT 3196 11041
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
107
WWUS55 KTWC 170121
SVSTWC
Severe Weather Statement
National Weather Service Tucson AZ
621 PM MST SAT JUN 16 2018
AZC003-170130-
/O.EXP.KTWC.SV.W.0002.000000T0000Z-180617T0130Z/
Cochise-
621 PM MST SAT JUN 16 2018
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN COCHISE COUNTY WILL
EXPIRE AT 630 PM MST...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3190 11045 3200 11045 3208 11029 3197 11019
TIME...MOT...LOC 0120Z 241DEG 7KT 3198 11036
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:10 PM MST, 2 hours 38 minutes earlier.
Area forecast discussion, Jun 16, 3:10 PM MST, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 310 PM MST Sat Jun 16 2018 .SYNOPSIS...Scattered showers and isolated thunderstorms mainly east to south of Tucson ending by daybreak Sunday. Dry conditions will return Sunday and continue into next Saturday. A warming trend will also begin Sunday with daytime temperatures warming to above seasonal normals by next weekend. && .DISCUSSION...Scattered showers with isolated thunderstorms were occurring mainly east to south of Tucson at this time. However, other isolated showers were also ongoing north of Tucson across southeast Pinal County, and to the southwest of Tucson. Several HRRR solutions suggest that the bulk of measurable rainfall will end across this forecast area by midnight. For this forecast issuance, have opted to maintain a slight chance of showers east of Tucson late tonight. However, this mention/depiction of showers may be removed from the official forecast with the evening shift update. Have also opted to include patchy fog late tonight into early Sunday morning for the lower elevations of the Tucson metro area, Santa Cruz County and the Upper San Pedro River Valley. These areas received fairly substantial rainfall during the past 24 hours and clearing skies later tonight should enhance the potential for fog formation. The 16/12Z deterministic GFS/ECMWF and their respective ensembles were quite similar regarding the progged upper pattern over the western CONUS starting Sunday and continuing into next Saturday. Increasing westerly flow aloft Sunday in response to a fairly deep low pressure centered over the Great Basin will shunt deeper moisture well east of this forecast area. Thus, clouds will gradually decrease Sunday followed by clear skies most sections Sunday night. Clear skies or mostly clear skies will be the rule Monday into next Saturday as high pressure aloft builds over the Desert Southwest. The markedly drier regime in combination with increasing heights/thicknesses will translate into a pronounced warming trend starting Sunday and continuing into the latter portion of this forecast period. Forecast high temps especially next Friday and Saturday will likely be at least a few degrees above normal. && .AVIATION...Valid through 18/00Z. Scattered -SHRA and isolated -TSRA mainly east to south of KTUS expected to end around 17/06Z. Patchy fog may develop by 17/06Z and continue into early Sunday morning in vicinity of KTUS and KOLS. However, forecast confidence is too low to include in the TAFs at this time. Otherwise, cloud decks mainly 5k-10k ft AGL thru tonight then FEW- SCT clouds 6k-12k ft AGL Sunday. Surface wind early this evening and Sunday afternoon swly/wly 10-15 kts with gusts near 20 kts. Surface wind variable in direction mainly less than 12 kts at other times. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Scattered showers and isolated thunderstorms mainly east to south of Tucson this evening. Dry conditions will then prevail Sunday into next Saturday. 20-foot winds during the upcoming week will mostly be terrain driven and under 15 mph. However, some gustiness will occur during the afternoon hours due to daytime heating. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && DISCUSSION...Francis AVIATION...Pegram FIRE WEATHER...Pegram Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Jun 16, 1:00 PM MST, 4 hours 48 minutes before
Special Weather Statement National Weather Service Tucson AZ 100 PM MST SAT JUN 16 2018 AZZ504-507-514-162045- Santa Catalina and Rincon Mountains including Mount Lemmon/Summerhaven-Upper San Pedro River Valley including Sierra Vista/Benson-Tucson Metro Area including Tucson/Green Valley/Marana/Vail- 100 PM MST SAT JUN 16 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PIMA AND WEST CENTRAL COCHISE COUNTIES UNTIL 145 PM MST... At 1258 PM MST, Doppler radar was tracking a strong thunderstorm about 17 miles southeast of Tucson, moving east at 20 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Saguaro National Park East and Vail. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3205 11072 3220 11074 3229 11034 3202 11030 TIME...MOT...LOC 1958Z 263DEG 15KT 3212 11067 ECC
Local storm report, Jun 16, 1:16 PM MST, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
116 PM MST SAT JUN 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM FUNNEL CLOUD 15 SE TUCSON 32.05N 110.71W
06/16/2018 PIMA AZ PUBLIC
FUNNEL CLOUD REPORTED NEAR VAIL VIA FACEBOOK
PHOTO.
&&
JKPSpecial weather statement, Jun 16, 3:04 PM MST, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Tucson AZ
304 PM MST SAT JUN 16 2018
AZZ508-512-513-162230-
Dragoon/Mule/Huachuca and Santa Rita Mountains including
Bisbee/Canelo Hills/Madera Canyon-Chiricahua Mountains including
Chiricahua National Monument-Eastern Cochise County Below 5000 Feet
including Douglas/Willcox-
304 PM MST SAT JUN 16 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COCHISE COUNTY
UNTIL 330 PM MST...
At 303 PM MST, Doppler radar was tracking a strong thunderstorm 14
miles south of Willcox, moving east at 35 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Cochise, Pearce-Sunsites and Kansas Settlement.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3190 10999 3215 11000 3221 10981 3220 10957
3194 10952
TIME...MOT...LOC 2203Z 261DEG 30KT 3205 10990
CernigliaSpecial weather statement, Jun 16, 4:53 PM MST, 55 minutes before
Special Weather Statement National Weather Service Tucson AZ 453 PM MST SAT JUN 16 2018 AZZ504-506-514-170030- Santa Catalina and Rincon Mountains including Mount Lemmon/Summerhaven-Southeast Pinal County including Kearny/Mammoth/Oracle-Tucson Metro Area including Tucson/Green Valley/Marana/Vail- 453 PM MST SAT JUN 16 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIMA AND SOUTHEASTERN PINAL COUNTIES UNTIL 530 PM MST... At 453 PM MST, Doppler radar was tracking a strong thunderstorm near Tucson Estates, or 9 miles south of Marana, moving northeast at 25 mph. Winds in excess of 40 mph will be possible with this storm along with very heavy rainfall. Locations impacted include... Tucson, Oro Valley, Marana, Tortolita, Flowing Wells, Tucson Estates, Casas Adobes, Drexel Heights, Valencia West, South Tucson, Catalina State Park, Saguaro National Park West, Catalina Foothills, Sabino Canyon, Seven Falls, Catalina and Picture Rocks. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3211 11110 3230 11125 3255 11095 3233 11076 TIME...MOT...LOC 2353Z 233DEG 22KT 3228 11112
Special weather statement, Jun 16, 5:01 PM MST, 47 minutes before
Special Weather Statement National Weather Service Tucson AZ 501 PM MST SAT JUN 16 2018 AZZ503-504-507-513-170045- Upper San Pedro River Valley including Sierra Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including Bisbee/Canelo Hills/Madera Canyon-Upper Santa Cruz River and Altar Valleys including Nogales-Tucson Metro Area including Tucson/Green Valley/Marana/Vail- 501 PM MST SAT JUN 16 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PIMA AND NORTH CENTRAL SANTA CRUZ COUNTIES UNTIL 545 PM MST... At 500 PM MST, Doppler radar was tracking a cluster of strong thunderstorms 8 miles southeast of Green Valley, moving northeast at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Green Valley, Sahuarita, East Sahuarita, Vail, Corona De Tucson, Madera Canyon and Sonoita. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3163 11078 3187 11115 3205 11071 3179 11050 TIME...MOT...LOC 0000Z 235DEG 14KT 3179 11088
Special weather statement, Jun 16, 5:10 PM MST, 38 minutes before
Special Weather Statement National Weather Service Tucson AZ 510 PM MST SAT JUN 16 2018 AZZ504-507-513-170045- Upper San Pedro River Valley including Sierra Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including Bisbee/Canelo Hills/Madera Canyon-Tucson Metro Area including Tucson/Green Valley/Marana/Vail- 510 PM MST SAT JUN 16 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PIMA AND WEST CENTRAL COCHISE COUNTIES UNTIL 545 PM MST... At 508 PM MST, Doppler radar was tracking another cluster of strong thunderstorms near Benson, moving northeast at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with these storms, along with very heavy rainfall. The heavy rain may result in street flooding and elevated flows in normally dry washes in the area. Locations impacted include... Benson, Kartchner Caverns State Park, Mescal, Saint David and St. David. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3179 11050 3195 11063 3210 11031 3185 11015 TIME...MOT...LOC 0008Z 235DEG 9KT 3189 11037
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 5:01 PM MST | Special Weather Statement | TWC | Santa Cruz | 44 min |
| Jun 16, 5:10 PM MST | Special Weather Statement | TWC | 35 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.